Pediatric Heart Expert Forum
lvef40 dilated lv
About This Forum:

Questions in this forum are answered by pediatric cardiologists, cardiothoracic surgeons and anesthesiologists from The Children's Hospital of Philadelphia. This forum is for questions and support about pediatric heart problems, symptoms and topics such as heart murmurs, palpitations, fainting, chest pain, congenital heart defects (including management and intervention), fetal cardiology, adult congenital cardiology, arrhythmias and pre-participation athletic screening.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

lvef40 dilated lv

My Daughter was 10 month old we show pediatric cardiologist in India Dr have echo test LVEF40% DILATED LV   MODERATE LV DYSFUNCTION and ENVAS 2.5 mg tab 1/4 daliy after 2 months  echo  lvef37% no improment  dr  baby"s  dose was increased daliy one tab /day  plese advise me exactly waht steps i should take.   may daughter have milk Allergy at the age of 1 months baby was given ISOMIL SOYA BASED FORMULA.
Related Discussions
773637_tn?1327450515
Dear Wadood,

I do not have very much information to try to help you with your daughter’s heart.  As best as I can tell, there is a dilated cardiomyopathy, in which the left ventricle, or the pumping chamber on the left side, is not squeezing as well as it should.  She was treated with Envas, which is enalapril, a medication that we also use for treatment of this.  However, before even considering treatment, it is important to understand why her heart is this way.  There are many reasons why this may be so, including abnormal coronary arterial attachments, other heart defects, an infection of the heart, severely abnormal metabolism, and genetic abnormalities, to name a few.  This absolutely must be assessed to make sure that there is no other intervention or non-cardiac medications needed to improve your daughter’s heart.  Otherwise, using medications alone may not help.  

From a specific care standpoint, I don’t know your daughter’s weight, so I cannot assess whether the enalapril therapy is adequate for her, or not.  I do not believe that a milk allergy is the cause of your daughter’s heart disease.  Your daughter’s cardiologist needs to work on getting a diagnosis and then monitoring her progress.  If she is getting worse, there are other medications that can be used.  However, as I mentioned before, it is most important to understand why her heart is this way, so that a complete medical plan and prognosis can be obtained.
Blank
Continue discussion Blank
This Forum's Experts
773637_tn?1327450515
Jeffrey R Boris, M.D.Blank
The Children’s Hospital of Philadelphia
Philadelphia, PA
773655_tn?1340656399
Marie M Gleason, M.D.Blank
The Children’s Hospital of Philadelphia
Philadelphia, PA
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank